MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER
Model Number U357546
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pain (1994); Perforation of Vessels (2135); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 11/2024).Device pending return.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured at 18 atm.It was further reported that the distal fragment of the catheter was wedged at the fav loop and became detached.Reportedly, the detached fragment was removed surgically and the patient experienced pain and vessel trauma.The current patient status is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 035 pta dilatation catheter was received for evaluation.During visual evaluation, a portion of the detached balloon was noted at the proximal end and remaining detached balloon was not returned leaving the inner guidewire lumen exposed.No kinks were noted to the catheter shaft and no anomalies noted to the luers-y-body.Functional evaluation was not performed due to the condition of the returned device.Therefore, the investigation is confirmed for the reported detachment and complete circumferential balloon rupture as the sample was returned with a portion of the balloon completely detached.However, the investigation is inconclusive for the reported removal difficulty and entrapment as the conditions for use could not be replicated in the laboratory.A definitive root cause for the reported complete circumferential balloon rupture, removal difficulty, entrapment and detachment could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 11/2024), g3, h6 (device) h11: h6 (method, result, conclusion) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
ULTRAVERSE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16076230
Report Number2020394-2022-01033
Device Sequence Number6159926
Product Code LIT
UDI-Device Identifier00801741091964
UDI-Public(01)00801741091964
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU357546
Device Catalogue NumberU357546
Device Lot NumberCMFZ0037
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date12/30/2022
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown